Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 19, NWS Kansas City, MO

June 30, 2021Leavenworth County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri

NWS Kansas City, MO issued this areal flood warning at Jun 30, 2021, 12:22 PM CDT for Leavenworth County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 12:22 PM CDT (17:22 UTC)
Expired
Jul 1, 2021, 6:15 AM CDT
In force
18 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WGUS43 KEAX 301722
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1222 PM CDT Wed Jun 30 2021

KSC103-209-MOC047-095-165-302315-
/O.NEW.KEAX.FA.W.0019.210630T1722Z-210630T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leavenworth KS-Wyandotte KS-Clay MO-Jackson MO-Platte MO-
1222 PM CDT Wed Jun 30 2021

The National Weather Service in Pleasant Hill MO has issued a

* Flood Warning for...
  Southern Leavenworth County in northeastern Kansas...
  Wyandotte County in northeastern Kansas...
  Clay County in west central Missouri...
  Northern Jackson County in west central Missouri...
  Southeastern Platte County in west central Missouri...

* Until 615 PM CDT.

* At 1222 PM CDT, Doppler radar and automated rain gauges indicated 
  heavy rain. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 2 and 3 inches of rain have fallen.

* Some locations that will experience flooding include...
  Kansas City, Independence, Shawnee, Blue Springs, Leawood, 
  Raytown, Liberty, Gladstone, Prairie Village, Lansing, Excelsior 
  Springs, Mission, Smithville, Kearney, Bonner Springs, De Soto, 
  Parkville, Tonganoxie, Basehor and Edwardsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3905 9519 3918 9501 3942 9442 3946 9421
      3921 9421 3921 9417 3918 9419 3914 9410
      3910 9411 3902 9443 3894 9461 3904 9461
      3906 9485 3905 9488 3898 9492 3900 9492
      3899 9508 3895 9509 3896 9519

$$

PP
2 follow-up statements
744 
WGUS43 KEAX 302309
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
609 PM CDT Wed Jun 30 2021

.Flooding from earlier heavy rainfall will remain across the area 
tonight with showers and thunderstorms continuing overnight. 
Additional
rainfall amounts up to half of an inch are likely with isolated 
higher amounts possible.

KSC103-209-MOC047-095-165-011115-
/O.EXT.KEAX.FA.W.0019.000000T0000Z-210701T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leavenworth KS-Wyandotte KS-Clay MO-Jackson MO-Platte MO-
609 PM CDT Wed Jun 30 2021

The National Weather Service in Pleasant Hill MO has extended the

* Flood Warning for...
  Southern Leavenworth County in northeastern Kansas...
  Wyandotte County in northeastern Kansas...
  Clay County in west central Missouri...
  Northern Jackson County in west central Missouri...
  Southeastern Platte County in west central Missouri...

* Until 615 AM CDT Thursday.

* At 609 PM CDT, Some flooding is ongoing or expected to occur in 
  the warned area. Additional rain chances are expected overnight.

* Some locations that will experience flooding include...
  Kansas City, Independence, Shawnee, Blue Springs, Leawood, 
  Raytown, Liberty, Gladstone, Prairie Village, Lansing, Excelsior 
  Springs, Mission, Smithville, Kearney, Bonner Springs, De Soto, 
  Parkville, Tonganoxie, Basehor and Edwardsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3905 9519 3918 9501 3942 9442 3946 9421
      3921 9421 3921 9417 3918 9419 3914 9410
      3910 9411 3902 9443 3894 9461 3904 9461
      3906 9485 3905 9488 3898 9492 3900 9492
      3899 9508 3895 9509 3896 9519

$$

Atkins
473 
WGUS83 KEAX 011113
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
613 AM CDT Thu Jul 1 2021

KSC103-209-MOC047-095-165-011122-
/O.EXP.KEAX.FA.W.0019.000000T0000Z-210701T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyandotte KS-Leavenworth KS-Clay MO-Platte MO-Jackson MO-
613 AM CDT Thu Jul 1 2021

...THE FLOOD WARNING WILL EXPIRE AT 615 AM CDT FOR WYANDOTTE...
SOUTHERN LEAVENWORTH...CLAY...SOUTHEASTERN PLATTE AND NORTHERN
JACKSON COUNTIES...

While widespread flood waters have receded, and are no longer 
expected to pose a threat to life or property there will still be 
areas of standing or running water on some area roads. Drive 
carefully, and please continue to heed any road closures.

LAT...LON 3905 9519 3918 9501 3942 9442 3946 9421
      3921 9421 3921 9417 3918 9419 3914 9410
      3910 9411 3902 9443 3894 9461 3904 9461
      3906 9485 3905 9488 3898 9492 3900 9492
      3899 9508 3895 9509 3896 9519

$$

Leighton

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 30, 6:19 AM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jun 30, 6:19 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
619 AM CDT Wed Jun 30 2021

.Discussion...
Issued at 310 AM CDT WED JUN 30 2021

Wednesday:

As upper level ridging shifts east today, expect scattered shower
and thunderstorms activity to linger through the day. As a
shortwave rounds the ridge today, expect scattered showers to
slowly become more widespread today. While severe activity is not
expected, flooding will continue to be a concern wherever storms
develop, especially in already saturated soils. Precipitable
water values will be 2+ inches so storms will be quite efficient
as they have been the last several day. Activity will linger into
the overnight. By Wednesday night, amounts of 1-2 inches will be
likely with locally higher amounts. High temperatures will be near
80 across the area.

Thursday and Friday:

Scattered shower and thunderstorms activity will be shifting out of
the area through the morning hours Thursday, but the return of
sunshine is expected by the afternoon! Expect pleasant highs both
Thursday and Friday in the low 80s. There is more good news, a
surface high pressure will start building in on Thursday afternoon
which will set the stage for a pleasant 4th of July weekend.

Saturday and Sunday:

On Saturday, expect a pleasant day across the area with a high
near 85 and mostly sunny skies. Expect winds out of the east to
southeast at 5-10 mph. The forecast for Sunday will be quite
similar with highs near 85 again and sunny skies. Southeast winds
at 5-10 mph can be expected through the day. By nightfall on
Sunday expect a temperatures around 75 and winds out of the
southeast mainly around 5 mph. Enjoy a beautiful holiday weekend!

Next week:

Early parts of next week look to remain quiet as we remain in the
middle of a split flow pattern with upper 80s expected. Things look
to take a turn Tuesday night into Wednesday as a system slides
through bringing our next chance for showers and thunderstorms.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 616 AM CDT WED JUN 30 2021

Shower activity will spread across the area and is expected to
continue through the day. A few thunderstorms will be possible
especially this afternoon. Additionally, ceilings will decrease
to MVFR through much of the day, with improvements expected after
sunset this evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Thursday morning for KSZ057-060-
     103>105.

MO...Flash Flood Watch through Thursday morning for MOZ021>025-
     028>033-037>040-043>046-053-054.

&&

Discussion...HB
Aviation...HB
Hazardous weather outlook, Jun 30, 5:26 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
526 AM CDT Wed Jun 30 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
526 AM CDT Wed Jun 30 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Wednesday will be another rainy day across the area, with more
flooding concerns as another one to three inches may fall over
already saturated soils and swollen streams.

A flash flood watch remains in effect for most of the area through
Thursday morning.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Thursday will bring more rain mainly to areas along and south of I
70. By the end of the day, the drying trend will begin, which will
last into and through the holiday weekend.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:38 AM CDTFlash Flood WarningEAXJohnson, Leavenworth, Wyandotte4 hr
Jun 30, 9:06 AM CDTRiver Flood WarningEAXMiami3 days
Jun 30, 9:06 AM CDTRiver Flood WarningEAXLinn4 days
Jun 30, 9:06 AM CDTRiver Flood WarningEAXLinn59 hr
Jun 30, 12:04 PM CDTFlash Flood WarningEAXLinn, Miami4 hr
Jun 30, 2:33 PM CDTFlash Flood WarningEAXLinn, Miami4 hr
Jun 30, 3:54 PM CDTAreal Flood WarningEAXLinn, Miami14 hr
Jun 30, 10:28 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline40 hr
Jun 30, 11:06 AM CDTRiver Flood WarningEAXJackson3 hr
Jun 30, 11:06 AM CDTRiver Flood WarningEAXClay, Ray9 hr
Jun 30, 12:50 PM CDTRiver Flood WarningEAXLinn, Livingston34 hr
Jun 30, 2:12 PM CDTRiver Flood WarningEAXJackson6 hr
Jun 30, 2:56 PM CDTSpecial Weather StatementEAXBates49 min
Jun 30, 4:15 PM CDTRiver Flood WarningEAXJackson, Lafayette, Ray49 hr
Jun 30, 4:50 PM CDTFlash Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more4 hr

Nearby

Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.